# SDR QMLA2011031711033

- Difficulty date: March 17, 2011
- Submitted: March 18, 2011
- Operation: Air carrier
- Aircraft: N103HN
- Make and model: Snias AS350B2
- Aircraft serial: 2575
- Aircraft time: 9,486 hours, 31,394 cycles
- System (JASC): 2140 · Heating System
- Part: Valve
- Part number: 704A42114042
- Condition: Overserviced
- Stage of operation: AA
- How discovered: O
- Nature of condition: W, B
- Precautionary procedure: A

## Discrepancy

THE PILOT REPORTED SHORTLY AFTER TAKEOFF, SMOKE RISING FROM THE AREA WHERE THE HEATING/DEMISTER VALVES EXIST.  UPON LANDING AND SHUTDOWN, SMOKE CLEARED.  MECHANIC INSPECTED AREA AROUND HEATING DEMISTING VALVES, AND FOUND THAT THERE WAS SOME EXCESS LUBRICANT ON THE UNIVERSAL JOINTS.  THERE WAS NOTICED A BURNED AREA OF LUBRICANT ON THE FORWARD VALVE.  THERE WAS SOME MX DONE IN THIS AREA THE PREVIOUS DAY BECAUSE THE VALVES WOULD NOT OPEN.   MECHANIC WIPED DOWN VALVES AND THE UNIVERSAL JOINTS.   ACFT GROUND RUN, AND A FOLLOW-UP MX FLT CHECK WAS COMPLETED WITH NO DEFECTS NOTED.  THE ACFT WAS RETURNED TO SERVICE AT THAT TIME.
